Alert archive / Ohio / River Flood Warnings in 2020
River Flood Warning 28, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at May 19, 2020, 12:48 AM EDT for Adams County, Ohio. It took effect at May 19, 2020, 4:21 AM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2020, 12:48 AM EDT (04:48 UTC)
- In effect from
- May 19, 2020, 4:21 AM EDT
- Expired
- May 20, 2020, 5:47 AM EDT
- In force
- 25 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Adams County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 17.14 ft at May 20, 2020, 1:00 AM EDT.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at May 18, 10:22 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 18, 10:22 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1022 PM EDT Mon May 18 2020
.SYNOPSIS...
An upper level low pressure system will move across the Ohio
Valley tonight through Tuesday, bringing occasional showers and
the possibility of heavy rain to the region. A chance for
showers will then linger through much of the week as the upper
level low slowly drifts across the Tennessee Valley.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Cutoff mid level low over central IL to drift slowly south into
western KY by Tuesday morning. Moisture will continue to advect
around this low ahead of a quasi-stationary front over western
Ohio. Loss of heating and with boundary layer stabilization,
the event has transitioned to a heavy rain/flood event with
reports of flooding observed across portions of the Miami
Valley, central Ohio and southwest Ohio
As the mid level low drifts slowly south into the southern Ohio
Valley an associated sfc low will push very slowly northwest into
southwest portions of our area. Widespread showers will continue
to rotate around the low overnight. Bands of 1 to 3 inches have
already fallen. Latest model solutions continue to focus the
best coverage and intensity of rain over sw Ohio and northern
KY. ILN/s 00Z upper air run showed a PW of 1.33 inches. With PWs
approaching 1.5 inches and slow moving/training pcpn, heavy
rainfall threat will continue. Additional rain of 1 to 2 inches
with locally up to 3 inches. Expect storm total rainfall of 2 to
4 inches with locally higher amounts in banding possible. The
flash Flood Watch remains in effect for our entire forecast
area.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
The surface low will shift slowly south Tuesday through Tuesday
night as the upper level low drifts into the Tennessee Valley.
While the better instability will also shift off to our south,
we will still see periods of showers persisting Tuesday into
Tuesday night across our area. This will help keep us cool
through the day with highs on Tuesday in the low to mid 60s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
The area will continue to be under the influence of the upper level
low until Friday. During this time, off and on showers and at times
thunderstorms will pivot across the area. The upper low will also
keep temperatures in the 60s on Wednesday and Thursday and 70s on
Friday with cloud cover.
Moving into the weekend there will be a warming trend with 80s
becoming widespread. The area will be on the periphery of the ridge
on Saturday and therefore have a slight chance of thunderstorms in
the forecast. The ridge becomes more established for Sunday into
Monday and therefore have generally dry conditions during this time.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
Cutoff mid level low over central IL to drift slowly south into
western KY Tuesday morning and slowly into TN Tuesday night.
This will keep unsettled weather over the TAFs. Moisture will
continue to advect around this low ahead of a quasi-stationary
front over western Ohio. Marginal instby led to thunderstorms
over the area this aftn. Best threat for thunderstorms and psbl
severe weather will occur over the central Ohio TAF sites early this
evening. Loss of heating and with boundary layer stabilization, the
severe threat will diminish early. Widespread showers with heavy
rain at times will continue overnight and into the day on Tuesday.
MVFR to occasional IFR vsbys will be observed with the showers.
Cigs will continue in MVFR category through this evening, then
dropping into IFR overnight. Have allowed cigs to improve to
MVFR Tuesday aftn but there is the possibility that IFR hangs
in all day. Also, gradient increases with easterly wind gusts up
to 25 kts Tuesday. Some embedded thunderstorms likely Tuesday
aftn but have continued with widespread shower mention at this
time due to coverage.
OUTLOOK... MVFR to IFR ceilings and visibilities are possible
Tuesday night into Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Tuesday evening for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Flash Flood Watch through Tuesday evening for KYZ089>100.
IN...Flash Flood Watch through Tuesday evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...JGL
NEAR TERM...AR
SHORT TERM...JGL
LONG TERM...Novak
AVIATION...ARHazardous weather outlook, May 18, 8:53 PM EDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 853 PM EDT Mon May 18 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-200100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 853 PM EDT Mon May 18 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 18, 8:39 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
839 PM EDT MON MAY 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD 4 ESE YELLOW SPRINGS 39.79N 83.82W
05/18/2020 GREENE OH 911 CALL CENTER
HIGH WATER WAS REPORTED ON ROUTE 72 NORTH OF CEDARVILLE.
&&Local storm report, May 18, 8:47 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
847 PM EDT MON MAY 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLOOD 4 WNW HARTFORD 40.26N 82.75W
05/18/2020 LICKING OH 911 CALL CENTER
HIGH WATER REPORTED ON SCHOOL LANE ROAD NEAR COUNTY LINE
ROAD.
&&Local storm report, May 18, 10:53 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1053 PM EDT MON MAY 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM FLOOD 1 NE MASON 39.37N 84.29W
05/18/2020 WARREN OH LAW ENFORCEMENT
HIGH WATER REPORTED ON BETHANY AVE AND NEAR HERITAGE OAK
PARK.
1047 PM FLOOD 4 SW MIAMISBURG 39.59N 84.33W
05/18/2020 WARREN OH LAW ENFORCEMENT
A FEW ROADS AFFECTED BY HIGH WATER IN CARLISLE. CENTRAL
AVE CLOSED NEAR SUNSET DRIVE.
&&
HATZOSLocal storm report, May 18, 10:59 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1059 PM EDT MON MAY 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM FLOOD NE MIDDLETOWN 39.51N 84.37W
05/18/2020 BUTLER OH 911 CALL CENTER
HIGH WATER REPORTED NEAR WILSON PARK AT MCGEE AVE AND
JACKSON LANE
&&
NMCGINNILocal storm report, May 18, 11:03 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1103 PM EDT MON MAY 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLOOD 3 E WEST ALEXANDRIA 39.75N 84.48W
05/18/2020 MONTGOMERY OH 911 CALL CENTER
HIGH WATER REPORTED ON US ROUTE 35 NEAR PREBLE COUNTY
LINE ROAD.
&&
HATZOSLocal storm report, May 18, 11:20 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1120 PM EDT MON MAY 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLOOD ENE ADA 40.77N 83.82W
05/18/2020 HARDIN OH LAW ENFORCEMENT
HIGH WATER CLOSING A FEW ROADS.
&&
ALANRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:10 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Hamilton | 3 hr |
| May 18, 8:34 PM EDT | Areal Flood Advisory | ILN | Butler, Miami, Montgomery, Preble, Warren | 3 hr |
| May 18, 9:18 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Highland | 4 hr |
| May 18, 10:22 PM EDT | Areal Flood Advisory | ILN | Fayette, Madison | 4 hr |
| May 19, 12:18 AM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Pickaway, Pike, Ross, Scioto | 5 hr |
| May 19, 12:52 AM EDT | Flash Flood Warning | ILN | Delaware, Franklin | 10 hr |
| May 19, 1:23 AM EDT | River Flood Advisory | ILN | Delaware, Franklin | 36 hr |
| May 19, 2:26 AM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Licking | 3 hr |
| May 19, 2:33 AM EDT | River Flood Warning | ILN | Delaware, Franklin | 13 hr |
| May 19, 5:15 AM EDT | Areal Flood Advisory | ILN | Pickaway, Pike, Ross, Scioto | 3 hr |
| May 19, 5:20 AM EDT | River Flood Warning | ILN | Licking | 22 hr |
| May 19, 5:30 AM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Licking | 2 hr |
| May 19, 5:53 AM EDT | Areal Flood Advisory | ILN | Butler, Clermont, Hamilton, Warren | 8 hr |
| May 19, 6:04 AM EDT | Flash Flood Warning | ILN | Hamilton | 4 hr |
| May 19, 6:20 AM EDT | Areal Flood Advisory | ILN | Brown | 4 hr |
| May 19, 6:43 AM EDT | River Flood Warning | ILN | Licking | 40 hr |
| May 19, 7:00 AM EDT | River Flood Warning | ILN | Hamilton | 23 hr |
| May 19, 7:27 AM EDT | River Flood Warning | ILN | Hamilton | 36 hr |
| May 19, 7:27 AM EDT | River Flood Warning | ILN | Clark | 18 hr |
| May 19, 7:28 AM EDT | River Flood Warning | ILN | Pickaway | 4 days |
| May 19, 7:47 AM EDT | Flash Flood Warning | ILN | Butler, Montgomery, Preble, Warren | 4 hr |
| May 19, 7:51 AM EDT | Areal Flood Warning | ILN | Delaware | 9 hr |
| May 19, 8:12 AM EDT | Areal Flood Warning | ILN | Franklin | 3 hr |
| May 19, 8:12 AM EDT | Areal Flood Warning | ILN | Franklin | 3 hr |
| May 19, 8:55 AM EDT | River Flood Warning | ILN | Clermont, Hamilton, Warren | 22 hr |
| May 19, 8:55 AM EDT | River Flood Warning | ILN | Clermont, Hamilton | 27 hr |
| May 19, 9:36 AM EDT | Areal Flood Warning | ILN | Greene, Warren | 8 hr |
| May 19, 9:56 AM EDT | Flash Flood Warning | ILN | Hamilton | 5 hr |
| May 19, 10:12 AM EDT | River Flood Warning | ILN | Shelby | 34 hr |
| May 19, 10:12 AM EDT | River Flood Warning | ILN | Montgomery | 37 hr |
| May 19, 10:12 AM EDT | River Flood Warning | ILN | Warren | 34 hr |
| May 19, 10:12 AM EDT | River Flood Warning | ILN | Butler | 52 hr |
| May 19, 10:18 AM EDT | River Flood Warning | ILN | Hocking | 42 hr |
| May 19, 10:18 AM EDT | River Flood Warning | ILN | Licking | 28 hr |
| May 19, 10:28 AM EDT | River Flood Warning | ILN | Franklin | 11 hr |
| May 19, 10:28 AM EDT | River Flood Warning | ILN | Ross | 3 days |
| May 19, 10:28 AM EDT | River Flood Warning | ILN | Pike, Scioto | 5 days |
| May 19, 10:28 AM EDT | River Flood Warning | ILN | Franklin, Pickaway | 37 hr |
| May 19, 11:08 AM EDT | Areal Flood Warning | ILN | Delaware | 9 hr |
| May 19, 11:12 AM EDT | Areal Flood Advisory | ILN | Franklin | 9 hr |
| May 19, 11:37 AM EDT | Areal Flood Warning | ILN | Butler, Warren | 6 hr |
| May 19, 1:24 PM EDT | Areal Flood Advisory | ILN | Hamilton | 6 hr |
| May 19, 2:52 PM EDT | Flash Flood Warning | ILN | Hamilton | 4 hr |
| May 19, 3:56 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont | 6 hr |
| May 19, 4:58 PM EDT | Areal Flood Advisory | ILN | Adams, Highland, Scioto | 6 hr |
| May 19, 5:20 PM EDT | Areal Flood Advisory | ILN | Butler, Warren | 4 hr |
| May 19, 6:30 PM EDT | Areal Flood Warning | ILN | Hamilton | 5 hr |
| May 19, 6:43 PM EDT | Areal Flood Warning | ILN | Greene, Warren | 19 hr |
| May 19, 7:54 PM EDT | Areal Flood Advisory | ILN | Delaware | 4 hr |
| May 18, 10:14 PM EDT | Flash Flood Warning | ILN | Lewis | 4 hr |
| May 19, 4:45 AM EDT | Areal Flood Advisory | ILN | Campbell, Kenton, Pendleton | 4 hr |
| May 19, 5:22 AM EDT | Flash Flood Warning | ILN | Campbell, Kenton, Pendleton | 4 hr |
| May 19, 8:26 AM EDT | River Flood Warning | ILN | Pendleton | 56 hr |
| May 19, 8:26 AM EDT | River Flood Warning | ILN | Campbell, Kenton, Pendleton | 52 hr |
| May 19, 9:12 AM EDT | Flash Flood Warning | ILN | Campbell, Kenton, Pendleton | 6 hr |
| May 19, 10:15 AM EDT | Areal Flood Advisory | ILN | Bracken, Campbell, Mason, Pendleton, Robertson | 10 hr |
| May 19, 12:04 PM EDT | Flash Flood Warning | ILN | Boone, Gallatin, Grant, Kenton, Pendleton | 3 hr |
| May 19, 6:32 PM EDT | Areal Flood Warning | ILN | Pendleton | 16 hr |
Nearby
River Flood Warnings in Ohio, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.